MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPRES NECK PRESERVING STEM; HIP STEM

MEDACTA INTERNATIONAL SA MPRES NECK PRESERVING STEM; HIP STEM
Model Number 01.37.006
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As a result of the pain reported by the patient, an examination was made, which showed a major sinking of the stem, resulting in joint limitation and lameness.The patient requested surgery.Five months after the primary, the patient underwent surgery but, as the stem was well fixed, the surgeon did not remove the stem (also considering the patient's age, 81), and cleaned out ossifications, and replaced the head to reestablish the correct geometry of the joint.
 
Additional Manufacturer Narrative
Batch review performed on 7 october 2024.Lot: 2213834: (b)(4) items manufactured and released on 13-dec-2022.Expiration date: 2027-nov-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department a few months after the implantation of a primary total hip arthroplasty (tha), the patient experienced pain associated with stem subsidence.Subsequently, the patient reported a leg length discrepancy, leading to functional difficulties and ultimately deciding to undergo revision surgery.During the revision, performed five months after the primary procedure, the surgeon found the stem stable and left it in place, only replacing the femoral head to restore the proper leg length.Available x-ray and ct images show leg shortening, with the lesser trochanter resulting higher than the contralateral side, but no radiolucencies or other signs of loosening are visible.The cause of the subsidence remains unclear.While factors such as bone quality or potential initial undersizing of the implant may have contributed to the issue, we do not have sufficient information to draw definitive conclusions.Although no root definitive root cause could be established, the quality of the patient's bone and the size of the chosen implant may have influenced the reported problem.There is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
MPRES NECK PRESERVING STEM
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20567799
Report Number3005180920-2024-00874
Device Sequence Number12730779
Product Code LZO
UDI-Device Identifier07630345713384
UDI-Public07630345713384
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K210263
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.37.006
Device Lot Number2213834
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale